Alert archive / Oregon / High Wind Watches in 2011

High Wind Watch 5, NWS Medford, OR

March 11, 20115 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind watch at Mar 11, 2011, 2:01 PM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Mar 13, 2011, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 2:01 PM PST (22:01 UTC)
In effect from
Mar 13, 2011, 5:00 AM PDT
Expired
Mar 12, 2011, 11:30 AM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WWUS76 KMFR 112201
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PST FRI MAR 11 2011

...ANOTHER STORM HEADING FOR THE PACIFIC NORTHWEST...

ORZ021-022-121215-
/O.NEW.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
201 PM PST FRI MAR 11 2011

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
   SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE LATE SATURDAY NIGHT AND DIMINISH
  LATE SUNDAY AFTERNOON.

* WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY
  THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-121215-
/O.NEW.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
201 PM PST FRI MAR 11 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
   SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* TIMING: WINDS WILL INCREASE SUNDAY MORNING AND DIMINISH LATE
  SUNDAY NIGHT. 

* WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE.

* IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STOCKTON
2 follow-up statements
199 
WWUS76 KMFR 121135
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
335 AM PST SAT MAR 12 2011


CAZ081-121945-
/O.EXB.KMFR.HW.A.0005.110313T1800Z-110314T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
335 AM PST SAT MAR 12 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING AND SUNDAY
  AFTERNOON...THEN DIMINISH LATE SUNDAY EVENING.

* WINDS: SOUTH 30 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS: THE SHASTA VALLEY WILL BE IMPACTED BY THESE WINDS.
  STRONGEST WINDS ARE EXPECTED NEAR WEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ021-022-121945-
/O.CON.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
335 AM PST SAT MAR 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE LATE TONIGHT THROUGH SUNDAY
  MORNING...THEN DIMINISH LATE SUNDAY AFTERNOON. STRONGEST WINDS
  ARE EXPECT DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY.

* WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-121945-
/O.CON.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
335 AM PST SAT MAR 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING INTO SUNDAY
  AFTERNOON...THEN DIMINISH LATE SUNDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE 
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE. 

* IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CC
083 
WWUS76 KMFR 121930
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1130 AM PST SAT MAR 12 2011

ORZ030-031-131200-
/O.UPG.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/
/O.NEW.KMFR.WI.Y.0009.110313T1800Z-110314T1200Z/
/O.NEW.KMFR.HW.W.0005.110313T1800Z-110314T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
1130 AM PST SAT MAR 12 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
   MONDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH
  LATE SUNDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE AND OVER RIDGES. OTHER
  AREAS WILL EXPERIENCE WINDS GUSTING 45 TO 55 MPH.

* IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THE STRONGEST
  WINDS. US HIGHWAY 395 AND OREGON HIGHWAY 140 WILL ALSO BE
  IMPACTED BY STRONG AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-131200-
/O.UPG.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/
/O.NEW.KMFR.HW.W.0005.110313T1500Z-110314T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1130 AM PST SAT MAR 12 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE SUNDAY MORNING...THEN DIMINISH
  SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECT DURING THE LATE
  MORNING AND AFTERNOON HOURS ON SUNDAY.

* WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY
  THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH- PROFILE VEHICLES.

&&

$$

CAZ081-131200-
/O.UPG.KMFR.HW.A.0005.110313T1800Z-110314T0300Z/
/O.NEW.KMFR.HW.W.0005.110313T1800Z-110314T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1130 AM PST SAT MAR 12 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH
  SUNDAY EVENING.

* WINDS: SOUTH 30 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA
  VALLEY NEAR WEED. INTERSTATE 5 WILL BE IMPACTED BY THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.
&&

$$

CAZ085-131200-
/O.NEW.KMFR.WI.Y.0009.110313T1800Z-110314T1200Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
1130 AM PST SAT MAR 12 2011

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH
  LATE SUNDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST GUSTING TO 45 TO 55 MPH.

* IMPACTS: US HIGHWAY 395 AND CALIFORNIA HIGHWAYS 139 AND 299 WILL
  BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 11, 1:00 PM PST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 11, 1:00 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST FRI MAR 11 2011

.DISCUSSION...11/12Z NAM IN. 11/12Z GFS IN THROUGH 36HR.

MAIN CONCERN AT THIS TIME IS THE ONGOING TSUNAMI WARNING ALONG THE
COAST. MORE THAN A DOZEN WAVE CYCLES HAVE OCCURRED ALONG THE
COAST AND DAMAGE HAS BEEN REPORTED...WAVE HEIGHTS NOW APPEAR TO
BE SUBSIDING BUT SOME HIGHER SPIKES ARE STILL POSSIBLE. STAY TUNED TO
BULLETINS FOR DETAILS.

AS FAR AS THE WEATHER GOES...A PROGRESSIVE PATTERN WILL REMAIN IN
PLACE FOR THE NEXT WEEK. THE LONGWAVE TROUGH WILL REMAIN ANCHORED
OVER THE GULF OF ALASKA THROUGH TUESDAY...THEN IT WILL PROGRESS
SLOWLY TOWARD THE COAST AND WEAKEN UNTIL IT MOVES ONSHORE
THURSDAY.

WHILE THE TROUGH IT ANCHORED...IT WILL EJECT SEVERAL SHORT WAVES
TOWARD THE COAST.

THE FIRST OF THESE WAVES WILL MOVE ONSHORE SATURDAY MORNING AND
THE SURFACE FRONT WILL MOVE ONSHORE AT THE SAME TIME. THIS FRONT
LOOKS LIKE A FAIRLY TYPICAL ONE AS FAR AS PRECIPITATION
GOES...WITH MOSTLY LIGHT TO MODERATE PRECIPITATION RATES. IT WON'T
BE PARTICULARLY WINDY. SNOW LEVELS WILL BE 3500 TO 4500 FEET.

THE SECOND...AND STRONGEST WAVE WILL MOVE ONSHORE SUNDAY EVENING.
THE ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE ABOUT MIDDAY
SUNDAY. THIS ONE WILL BE QUITE WET...BUT THE MAIN STORY WILL BE
THE WINDS. OFFSHORE WINDS MAY REACH STORM FORCE...AND HIGH WINDS
MAY OCCUR ALONG THE COAST AND EAST OF THE CASCADES. A HIGH WIND
WATCH WILL BE ISSUED LATER THIS AFTERNOON. SNOW LEVELS WILL RISE
TO 5000 TO 6000 FEET SUNDAY MORNING...THEN LOWER TO 2500 TO 3500
FEET BEHIND THE FRONT SUNDAY NIGHT. THERE WILL BE SIGNIFICANT
SNOW...BUT AMOUNTS WILL LIKELY NOT MEET WARNING CRITERIA.

A WEAK WAVE WILL MOVE IN MONDAY EVENING AND WON'T BE OF MUCH
CONSEQUENCE. A STRONGER WAVE ON TUESDAY WILL PUSH ANOTHER WET
FRONT ONSHORE TUESDAY MORNING. THIS ONE WILL ALSO HAVE SOME
WIND...BUT IT WON'T BE AS STRONG AS THE SUNDAY SYSTEM.

MORE WAVES WILL FOLLOW THROUGH THURSDAY. IT WILL BE A WET PERIOD
AND MAIN STEM RIVER FLOODING ALONG THE COAST MAY BECOME A PROBLEM
AT THIS TIME...IF IT HASN'T ALREADY OCCURRED BY THEN.

ONCE THE LONG WAVE TROUGH MOVES ONSHORE...A BROAD AND LIKELY DIRTY
RIDGE WILL SET UP OFFSHORE. THIS WILL PUT AN END TO THE STORMY
PATTERN...BUT WEAK SYSTEMS WILL CONTINUE TO MAKE IT OVER THE RIDGE
AND BRING SOME PRECIPITATION TO THE AREA.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL INTO TONIGHT...AREAS OF
MVFR CIGS WILL DEVELOP ALONG THE COAST TONIGHT AND SPREAD INLAND
SATURDAY WITH HIGHER TERRAIN BECOMING OBSCURED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 10 AM
        PST SATURDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
        FOR PZZ350-356-370-376.
     GALE WATCH FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING
        FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
        PZZ370-376.

15/17/05

In the hours before

Special weather statement, Mar 11, 8:24 AM PST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
824 AM PST FRI MAR 11 2011

ORZ021-022-111800-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
824 AM PST FRI MAR 11 2011

...TSUNAMI WARNING FOR THE OREGON COAST...

A TSUNAMI HAS BEEN GENERATED WHICH IS EXPECTED TO CAUSE DAMAGE TO
THE OREGON AND NORTHERN CALIFORNIA COASTS. THE TSUNAMI IS NOW
STARTING TO BE RECORDED ON GAGES ALONG THE WEST COAST. PERSONS
IN LOW LYING COASTAL AREAS SHOULD BE ALERT TO INSTRUCTIONS FROM
THEIR LOCAL EMERGENCY OFFICIALS. EVACUATIONS ARE ONLY ORDERED BY
EMERGENCY RESPONSE AGENCIES.

PERSONS IN TSUNAMI WARNING AREAS SHOULD MOVE INLAND TO HIGHER
GROUND.

A TSUNAMI WARNING MEANS THAT A TSUNAMI WITH SIGNIFICANT WIDESPREAD
INUNDATION IS IMMINENT OR EXPECTED. WARNINGS INDICATE THAT
WIDESPREAD DANGEROUS COASTAL FLOODING ACCOMPANIED BY POWERFUL
CURRENTS IS POSSIBLE AND MAY CONTINUE FOR SEVERAL HOURS AFTER THE
INITIAL WAVE ARRIVAL.

TSUNAMI AMPLITUDES ARE EXPECTED TO PEAK 2 TO 3 HOURS AFTER INITIAL
ARRIVAL TIMES ALONG THE WEST COAST. ARRIVAL TIMES FOR THE INITIAL
WAVE ARE ESTIMATED FOR THE FOLLOWING LOCATIONS.

ASTORIA OREGON 0712 AM PST.

CHARLESTON OREGON 0715 AM PST

PORT ORFORD OREGON 0715 AM PST.

CRESCENT CITY CALIFORNIA 0723 AM PST.

SEA LEVEL RISE OF 1.61 METERS IS EXPECTED AT THE UMPQUA RIVER
OUTLET IN REEDSPORT. THIS IS 5.28 FEET.

SEA LEVEL RISE OF 2.18 METERS IS EXPECTED AT PORT ORFORD. THIS IS
7.15 FEET.

SEA LEVEL RISE OF 2.25 METERS IS EXPECTED AT BROOKINGS. THIS IS
7.38 FEET.

SEA LEVEL RISE OF 2.50 METERS IS EXPECTED AT CRESCENT CITY. THIS
IS 8.20 FEET.

ONCE AGAIN A TSUNAMI WARNING WAS ISSUED FOR THE COASTAL AREAS OF
OREGON AND CALIFORNIA AT 1250 AM PST.

STAY TUNED FOR FURTHER UPDATES.
Local storm report, Mar 11, 9:50 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
950 AM PST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     SEICHE           BROOKINGS               42.06N 124.29W
03/11/2011                   CURRY              OR   TRAINED SPOTTER

            WEATHER SPOTTER 1/4 MILE MILE UPSTREAM OF THE MOUTH OF
            THE CHETCO RIVER REPORTS 2 TO 4 FOOT RISES ON THE RIVER.
            SPOTTER CAN ALSO SEE THE PORT OF BROOKINGS AND HAS
            OBSERVED THAT A SMALL DOCK BROKE LOOSE, OTHERWISE NO
            DAMAGE IN THE HARBOR SEEN.

&&

SANDLER
Local storm report, Mar 11, 10:00 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 AM PST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     SEICHE           PISTOL RIVER            42.28N 124.39W
03/11/2011                   CURRY              OR   EMERGENCY MNGR

            TWO MEN WERE SWEPT OFF ROCKS IN THE PISTOL RIVER AND
            PUSHED 50 YARDS OFFSHORE. A RESCUE WAS BEING ATTEMPTED.

&&

SANDLER
Local storm report, Mar 11, 10:45 AM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1045 AM PST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
03/11/2011  M1.58 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Mar 11, 11:08 AM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1108 AM PST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     SEICHE           BROOKINGS               42.06N 124.29W
03/11/2011                   CURRY              OR   COAST GUARD

            THERE IS ONE DOCK WITH SIGNIFICANT DAMAGE, A BOAT
            FLOATING OUT TO SEA AND SEVERAL BOATS LOOSE IN THE PORT
            THAT MAY SINK.

1103 AM     SEICHE           CHARLESTON              43.34N 124.33W
03/11/2011                   COOS               OR   COAST GUARD

            5 BOATS LOOSE IN THE HARBOR.

1103 AM     SEICHE           UMPQUA                  43.37N 123.47W
03/11/2011                   DOUGLAS            OR   COAST GUARD

            MULTIPLE DOCKS WITH DAMAGE. 6-8 VESSELS BROKE FREE OF
            MOORINGS AND A WHIRLPOOL OCCURRING. COAST GUARD
            HELICOPTER HAS VIDEO .

&&

SANDLER
Local storm report, Mar 11, 11:38 AM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1138 AM PST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     SEICHE           7 N GOLD BEACH          42.51N 124.42W
03/11/2011                   PZZ356             OR   PUBLIC

            ESTIMATED BETWEEN 830AM AND 930AM WAVES WENT OUT RAPIDLY
            AND CAME BACK IN....

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:50 PM PSTSmall Craft Advisory for Hazardous SeasMFR57 hr
Mar 11, 3:59 AM PSTGale WatchMFR11 hr
Mar 11, 3:59 AM PSTSmall Craft Advisory for WindsMFR48 hr
Mar 11, 2:35 PM PSTGale WatchMFR12 hr
Mar 11, 2:35 PM PSTHazardous Seas WatchMFR24 hr
Mar 11, 2:35 PM PSTSmall Craft Advisory for WindsMFR37 hr

Nearby

High Wind Watches in Oregon, 2011High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.